Ronald S. Freudenberger, MD; Mitchell S. Cappell, MD, PhD; Douglas A. Hutt, MD
Cocaine is a leading and rapidly growing cause of drug toxicity and drug-related mortality (1). Although it is well known that cocaine can produce myocardial and cerebral infarction (2-4), little is known about cocaine-induced ischemic damage to other organs. We report a case of acute mesenteric ischemia after intravenous administration of cocaine, which extends previously reported observations (5, 6).
A 38-year-old thin male intravenous cocaine abuser was found at work to be lethargic but arousable after intravenously self-administering 4 grams of cocaine the previous day. The patient had myalgias, nausea, vomiting, and abdominal discomfort. He denied chest pain,
Ronald S. Freudenberger, Mitchell S. Cappell, Douglas A. Hutt. Intestinal Infarction after Intravenous Cocaine Administration. Ann Intern Med. 1990;113:715–716. doi: 10.7326/0003-4819-113-9-715
Download citation file:
Published: Ann Intern Med. 1990;113(9):715-716.
Gastroenterology/Hepatology, Tobacco, Alcohol, and Other Substance Abuse.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use